Alert archive / Idaho / Flood Watches in 2012

Flood Watch 2, NWS Pocatello, ID

March 15, 2012

NWS Pocatello, ID issued this flood watch at Mar 15, 2012, 3:08 AM MDT. It took effect at Mar 15, 2012, 6:00 PM MDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 3:08 AM MDT (09:08 UTC)
In effect from
Mar 15, 2012, 6:00 PM MDT
Expired
Mar 16, 2012, 1:42 PM MDT
In force
20 hr
Issued by
NWS Pocatello, ID
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WGUS65 KPIH 150908
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
308 AM MDT THU MAR 15 2012


IDZ017-020-031-032-152100-
/O.NEW.KPIH.FA.A.0002.120316T0000Z-120317T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...HAILEY...KETCHUM...SUN VALLEY...
BELLEVUE...ARCO...CHALLIS...MACKAY
308 AM MDT THU MAR 15 2012

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL IDAHO AND SOUTHEAST
  IDAHO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IDAHO...THE
  LOWER PORTION OF THE BIG AND LITTLE WOOD RIVER REGION NEAR
  HIGHWAY 20 FROM CAREY TO THE CAMAS COUNTY LINE...THE NORTHERN
  PORTION OF THE EASTERN MAGIC VALLEY PRIMARILY NEAR THE BLAINE
  COUNTY LINE...AND THE LOWER PORTION OF THE LOST RIVER/PAHSIMEROI
  REGION FROM HOWE TO ARCO AND NORTH TO MACKAY. IN SOUTHEAST
  IDAHO...UPPER SNAKE RIVER PLAIN.

* FROM THIS EVENING THROUGH FRIDAY AFTERNOON

* RAIN...MODERATE AT TIMES...BELOW 6500 FEET ON EXISTING SNOW PACK
  WILL EXACERBATE ELEVATED RUN OFF ON SMALL CREEKS AND SECONDARY
  TRIBUTARIES. 

* ROADS AND HOMES LOCATED IN LOW LYING AREAS MAY BECOME INUNDATED
  WITH WATER FROM SMALL CREEKS EMPTYING FROM NEARBY MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

IDZ019-022>025-152100-
/O.NEW.KPIH.FA.A.0002.120316T1200Z-120317T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS
308 AM MDT THU MAR 15 2012

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTHEAST IDAHO...INCLUDING THE
  FOLLOWING AREAS...CACHE VALLEY/IDAHO PORTION...CARIBOU
  HIGHLANDS...SOUTH CENTRAL HIGHLANDS PRIMARILY EAST OF HIGHWAY
  84...THE LOWER PORTION OF THE UPPER SNAKE HIGHLANDS FROM WEST OF
  DUBOIS THROUGH ST ANTHONY TO DRIGGS...AND THE LOWER ELEVATIONS
  OF THE WASATCH MOUNTAINS/IDAHO PORTION AROUND BEAR LAKE.

* FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT

* RAIN...MODERATE AT TIMES...BELOW 6500 FEET ON EXISTING SNOW PACK
  WILL EXACERBATE ELEVATED RUN OFF ON SMALL CREEKS AND SECONDARY
  TRIBUTARIES.

* ROADS AND HOMES LOCATED IN LOW LYING AREAS MAY BECOME INUNDATED
  WITH WATER FROM SMALL CREEKS EMPTYING FROM NEARBY MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
3 follow-up statements
248 
WGUS65 KPIH 151923
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
123 PM MDT THU MAR 15 2012

IDZ017-020-031-032-161100-
/O.EXT.KPIH.FA.A.0002.120316T0000Z-120319T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...HAILEY...KETCHUM...SUN VALLEY...
BELLEVUE...ARCO...CHALLIS...MACKAY
123 PM MDT THU MAR 15 2012

...FLOOD WATCH NOW IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH
SUNDAY AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL IDAHO AND SOUTHEAST IDAHO...INCLUDING THE
  FOLLOWING AREAS...IN CENTRAL IDAHO...BIG AND LITTLE WOOD RIVER
  REGION NEAR HIGHWAY 20 FROM CAREY TO THE CAMAS COUNTY LINE...THE
  NORTHERN PORTION OF THE EASTERN MAGIC VALLEY AND THE LOWER
  PORTION OF THE LOST RIVER-PAHSIMEROI REGION FROM HOWE TO ARCO
  AND NORTH TO MACKAY. IN SOUTHEAST IDAHO...UPPER SNAKE RIVER PLAIN.

* FROM 6 PM MDT THIS EVENING THROUGH SUNDAY AFTERNOON

* RAIN...MODERATE AT TIMES...BELOW 6500 FEET ON EXISTING SNOW 
  PACK WILL EXACERBATE ELEVATED RUN OFF ON SMALL CREEKS AND 
  SECONDARY TRIBUTARIES. 

* ROADS AND HOMES LOCATED IN LOW LYING AREAS MAY BECOME INUNDATED
  WITH WATER EMPTYING FROM NEARBY MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

IDZ019-022>025-161100-
/O.EXT.KPIH.FA.A.0002.120316T1200Z-120319T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS
123 PM MDT THU MAR 15 2012

...FLOOD WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREAS...
  CACHE VALLEY-IDAHO PORTION...CARIBOU HIGHLANDS...SOUTH CENTRAL
  HIGHLANDS PRIMARILY EAST OF HIGHWAY 84...THE LOWER PORTION OF THE
  UPPER SNAKE HIGHLANDS FROM WEST OF DUBOIS THROUGH ST ANTHONY TO
  DRIGGS...AND THE LOWER ELEVATIONS OF THE IDAHO WASATCH MOUNTAINS
  AROUND BEAR LAKE.

* FROM FRIDAY MORNING THROUGH LATE SUNDAY NIGHT

* RAIN...MODERATE AT TIMES...BELOW 6500 FEET ON EXISTING SNOW PACK
  WILL EXACERBATE ELEVATED RUN OFF ON SMALL CREEKS AND SECONDARY
  TRIBUTARIES. THE TETON RIVER IN ST. ANTHONY AND THE HENRYS FORK
  OF THE SNAKE RIVER IN REXBURG ARE ALSO EXPECTED TO REACH HIGH
  LEVELS...ALTHOUGH NO FLOODING IS EXPECTED ON THESE TWO RIVERS
  THROUGH AT LEAST SUNDAY NIGHT.

* ROADS AND HOMES LOCATED IN LOW LYING AREAS MAY BECOME INUNDATED
  WITH WATER EMPTYING FROM NEARBY MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

MESSICK
401 
WGUS65 KPIH 161053
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
453 AM MDT FRI MAR 16 2012

IDZ017-020-031-032-162200-
/O.CON.KPIH.FA.A.0002.000000T0000Z-120319T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...HAILEY...KETCHUM...SUN VALLEY...
BELLEVUE...ARCO...CHALLIS...MACKAY
453 AM MDT FRI MAR 16 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IDAHO AND SOUTHEAST IDAHO...INCLUDING THE
  FOLLOWING AREAS...IN CENTRAL IDAHO...BIG AND LITTLE WOOD RIVER
  REGION NEAR HIGHWAY 20 FROM CAREY TO THE CAMAS COUNTY LINE...THE
  NORTHERN PORTION OF THE EASTERN MAGIC VALLEY AND THE LOWER
  PORTION OF THE LOST RIVER-PAHSIMEROI REGION FROM HOWE TO ARCO
  AND NORTH TO MACKAY. IN SOUTHEAST IDAHO...UPPER SNAKE RIVER PLAIN.

* THROUGH SUNDAY AFTERNOON

* RAIN...MODERATE AT TIMES...BELOW 6500 FEET ON EXISTING SNOW 
  PACK WILL EXACERBATE ELEVATED RUN OFF ON SMALL CREEKS AND 
  SECONDARY TRIBUTARIES. 

* ROADS AND HOMES LOCATED IN LOW LYING AREAS MAY BECOME 
  INUNDATED WITH WATER EMPTYING FROM NEARBY MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

IDZ019-022>025-162200-
/O.CON.KPIH.FA.A.0002.120316T1200Z-120319T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS
453 AM MDT FRI MAR 16 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREAS...
  CACHE VALLEY-IDAHO PORTION...CARIBOU HIGHLANDS...SOUTH CENTRAL
  HIGHLANDS PRIMARILY EAST OF HIGHWAY 84...THE LOWER PORTION OF THE
  UPPER SNAKE HIGHLANDS FROM WEST OF DUBOIS THROUGH ST ANTHONY TO
  DRIGGS...AND THE LOWER ELEVATIONS OF THE IDAHO WASATCH MOUNTAINS
  AROUND BEAR LAKE.

* THROUGH LATE SUNDAY NIGHT

* RAIN...MODERATE AT TIMES...BELOW 6500 FEET ON EXISTING SNOW 
  PACK WILL EXACERBATE ELEVATED RUN OFF ON SMALL CREEKS AND 
  SECONDARY TRIBUTARIES. THE TETON RIVER IN ST. ANTHONY AND THE 
  HENRYS FORK OF THE SNAKE RIVER IN REXBURG ARE ALSO EXPECTED TO 
  REACH HIGH LEVELS...ALTHOUGH NO FLOODING IS EXPECTED ON THESE 
  TWO RIVERS THROUGH AT LEAST SUNDAY NIGHT. 

* ROADS AND HOMES LOCATED IN LOW LYING AREAS MAY BECOME 
  INUNDATED WITH WATER EMPTYING FROM NEARBY MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
335 
WGUS65 KPIH 161942
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
142 PM MDT FRI MAR 16 2012


IDZ017-020-031-032-162045-
/O.CAN.KPIH.FA.A.0002.000000T0000Z-120319T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...HAILEY...KETCHUM...SUN VALLEY...
BELLEVUE...ARCO...CHALLIS...MACKAY
142 PM MDT FRI MAR 16 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL IDAHO AND SOUTHEAST IDAHO
INCLUDING THE LOWER ELEVATIONS OF THE NORTHERN MAGIC
VALLEY...UPPER SNAKE PLAIN...AND CENTRAL MOUNTAINS HAS BEEN
CHANGED TO A FLOOD ADVISORY. WITH RAIN CONTINUING THE THROUGH THE
WEEKEND...THE THREAT OF LOWLAND FLOODING AND ALSO RISING LEVELS ON
SMALLER WATERWAYS HAS INCREASED. THEREFORE...THE WATCH HAS BEEN
CHANGED TO AN ADVISORY. 

$$

IDZ019-022>025-162045-
/O.CAN.KPIH.FA.A.0002.000000T0000Z-120319T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE SCHOOL...MALAD CITY...OAKLEY...ROCKLAND...
DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON...
DAYTON...MONTPELIER...GEORGETOWN...PARIS
142 PM MDT FRI MAR 16 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF SOUTHEAST IDAHO INCLUDING THE
LOWER ELEVATIONS OF THE UPPER SNAKE HIGHLANDS...SOUTH CENTRAL AND
EASTERN MOUNTAINS HAS BEEN CHANGED TO A FLOOD ADVISORY. WITH RAIN 
CONTINUING THE THROUGH THE WEEKEND...THE THREAT OF LOWLAND
FLOODING AND ALSO RISING LEVELS ON SMALLER WATERWAYS HAS
INCREASED. THEREFORE...THE WATCH HAS BEEN CHANGED TO AN ADVISORY.
THE FLOOD WARNING FOR FREMONT COUNTY REMAINS IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flood watch went out at Mar 15, 2:33 AM MDT, 35 minutes earlier.

Area forecast discussion, Mar 15, 2:33 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
235 PM MDT WED MAR 14 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. THE LATEST SATELLITE
IMAGERY WAS SHOWING THE NEXT PAC LOW SPINNING UP NEAR VANCOUVER
ISLAND EARLY THIS MORNING WHILE THE ASSOCIATED MOIST CYCLONIC FLOW
WAS SPREADING INTO WASHINGTON AND OREGON. NUMERICAL MODELS SHOW
SECONDARY SHORT-WAVE ENERGY EJECTING FROM THE LOW INTO
OREGON/WASHINGTON THIS AFTERNOON/EVENING WHICH WILL DRIVE THE STORM
TRACK BACK INTO THE CNTRL MOUNTAINS OVERNIGHT AND CONTINUING THROUGH
FRIDAY. ALMOST A REPEAT EVENT TO THURSDAY/THURSDAY NIGHT EXCEPT WITH
A MORE VIGOROUS MOISTURE TAP. HAVE UPGRADED THE WINTER STORM WATCH
ABOVE 6500 FEET TO A WARNING. ADDITIONAL CONCERN IS THE HEAVY
RAINFALL EXPECTED BELOW 6500 FEET ON REMAINING SNOW PACK AND
SATURATED SOIL NOT ONLY IN THE FRONT RANGE LEADING INTO THE CNTRL
MOUNTAINS BUT ALONG THE ERN HIGHLANDS AS WELL FRIDAY THROUGH FRIDAY
NIGHT. THE STRONG MOISTURE TAP IS UNRELENTING AS ADDITIONAL
SHORT-WAVE ENERGY DIGS SE THROUGH CALIFORNIA SATURDAY AND THE STRONG
SUB-TROPICAL FLOW LIFTS NORTH THROUGH NEVADA INTO THE CNTRL
MOUNTAINS SATURDAY SHIFTING INTO THE ERN HIGHLANDS SATURDAY EVENING
BEFORE TAPERING OFF RAPIDLY OVERNIGHT FROM WEST TO EAST. GIVEN THE
ELEVATED SNOW LEVELS AND LONG DURATION RAIN EVENT IN LOWER
ELEVATIONS HAVE DECIDED TO ISSUE AN AREAL FLOOD WATCH ACROSS
PORTIONS OF THE REGION (SEE HYDROLOGY SECTION BELOW). HUSTON

.LONG TERM...SUNDAY THROUGH THURSDAY. LITTLE CHANGE MADE TO THE
EXTENDED FORECAST. SUNDAY AND MONDAY STILL LOOK WET AS THE UPPER
TROUGH PASSES THROUGH THE AREA. ALTHOUGH BOTH DAYS MAY BE SHOWERY
AND NOT RAIN/SNOW THE ENTIRE TIME. SNOW LEVELS WILL PROBABLY BE COLD
ENOUGH TO REACH VALLEY FLOORS...BUT NOT EXPECTING MUCH ACCUMULATION
AT THIS TIME. MODELS STILL DONT HAVE A REAL GOOD HANDLE ON MIDDLE OF
NEXT WEEK. EXPECT SOME SORT OF TRANSITION BEFORE ANOTHER LARGE
TROUGH DEVELOPS OVER THE EASTERN PACIFIC LATE NEXT WEEK. DURING THIS
TRANSITION...THERE COULD BE SOME SHOWERS BUT WARMER TEMPS ARE LIKELY
AS WELL. VALLE
&&

.AVIATION...EXPECT SHOWERY WEATHER TODAY AS THE NEXT SYSTEM BEGINS
TO MOVE INTO THE AREA. EXPECT CONDITIONS TO REMAIN MAIN
VFR...PROBABLY DROPPING TO MVFR AT KSUN THIS AFTERNOON AS THE
PRECIPITATION PICKS UP. PRECIPITATION SHOULD OVERSPREAD THE REGION
OVERNIGHT WITH LOWERING CEILINGS LIKELY. VALLE
&&

.HYDROLOGY...EXPECT AN EXTENDED WET PERIOD TONIGHT THROUGH
SATURDAY. SIGNIFICANT RAINFALL BELOW 6500FT IS EXPECTED WHICH COULD
CAUSE AREAS OF ELEVATED FLOW AND/OR FLOODING WITHIN THE LOWER
DRAINAGE BASINS AND SECONDARY TRIBUTARIES OF SE IDAHO. AN AREAL
FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF SE IDAHO WHILE AN AREAL
FLOOD WARNING CONTINUES FOR FREMONT COUNTY WHERE ONGOING FLOODING IS
CONTINUING. THE WATCH MAY BE EXTENDED INTO SATURDAY AS MODELS
CONTINUE TO SHOW HIGH PRECIPITATION AMOUNTS ACROSS THE AREA. HUSTON
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING ABOVE 6500 FEET TONIGHT THROUGH FRIDAY
IDZ018-031.

AREAL FLOOD WATCH BELOW 6500 FEET FOR PORTIONS OF
IDZ017-019-020-022-023-024-025-031-032 TONIGHT THROUGH FRIDAY NIGHT.
&&
Hazardous weather outlook, Mar 15, 3:00 AM MDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
300 AM MDT THU MAR 15 2012

IDZ017>025-031-032-161030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
300 AM MDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

LOCALIZED FLOODING IS CONTINUING WITHIN FREMONT COUNTY AND AN AREAL
FLOOD WARNING CONTINUES IN THAT REGION TODAY DUE TO CONTINUED LOW
ELEVATION SNOW MELT AND RAINFALL. A WINTER STORM WARNING HAS BEEN
ISSUED FOR ELEVATIONS ABOVE 6500 FEET FOR THE CENTRAL MOUNTAINS
WHERE ANOTHER 10 TO 15 INCHES OF SNOW IS EXPECTED TONIGHT AND
CONTINUING INTO FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF MOUNTAIN SNOW AND VALLEY RAIN WILL CONTINUE THROUGHOUT
MUCH OF THE PERIOD. A WINTER STORM WARNING FOR THE CENTRAL MOUNTAINS
IS IN EFFECT THROUGH FRIDAY. HEIGHTENED AREAL FLOOD POTENTIAL IS
ANTICIPATED FRIDAY AND SATURDAY AS THE MOIST PACIFIC STORM TRACK
CONTINUES ACROSS THE REGION. AN AREAL FLOOD WATCH HAS BEEN ISSUED
FOR PORTIONS OF SOUTHEAST IDAHO STARTING AS EARLY AS TONIGHT AND
CONTINUING THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:48 AM MDTWinter Storm WarningPIH3 days
Mar 15, 11:41 AM MDTAreal Flood WarningPIHFremont5 days

Nearby

Flood Watches in Idaho, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.